Alert archive / Kansas / Red Flag Warnings in 2015
Red Flag Warning 1, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Feb 7, 2015, 2:18 AM CST for 7 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Feb 7, 2015, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2015, 2:18 AM CST (08:18 UTC)
- In effect from
- Feb 7, 2015, 11:00 AM CST
- Expired
- Feb 7, 2015, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, KS, Decatur County, KS, Graham County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Thomas County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 91 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3184 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
448 WWUS83 KGLD 070818 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 118 AM MST SAT FEB 7 2015 KSZ001>004-014>016-NEZ079>081-071800- /O.NEW.KGLD.FW.W.0001.150207T1700Z-150208T0000Z/ CHEYENNE KS-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-DUNDY- HITCHCOCK-RED WILLOW- 118 AM MST SAT FEB 7 2015 ...RED FLAG WARNING IN EFFECT FROM 10 AM MST /11 AM CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004... 014...015...016...079...080 AND 081... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM MST /11 AM CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS... FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR... FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 014 THOMAS... FIRE WEATHER ZONE 015 SHERIDAN AND FIRE WEATHER ZONE 016 GRAHAM. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY... FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * IMPACTS...FIRES THAT DEVELOP WILL SPREAD EASILY AND BE HARD TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
2 follow-up statements
086 WWUS83 KGLD 071615 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 915 AM MST SAT FEB 7 2015 KSZ001>004-014>016-NEZ079>081-080000- /O.CON.KGLD.FW.W.0001.150207T1700Z-150208T0000Z/ CHEYENNE KS-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-DUNDY- HITCHCOCK-RED WILLOW- 915 AM MST SAT FEB 7 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...014...015...016...079...080 AND 081... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS... FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR... FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 014 THOMAS... FIRE WEATHER ZONE 015 SHERIDAN AND FIRE WEATHER ZONE 016 GRAHAM. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY... FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...FIRES THAT DEVELOP WILL SPREAD EASILY AND BE HARD TO CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
131 WWUS83 KGLD 072356 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 456 PM MST SAT FEB 7 2015 KSZ001>004-014>016-NEZ079>081-080100- /O.EXP.KGLD.FW.W.0001.000000T0000Z-150208T0000Z/ CHEYENNE KS-RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-DUNDY- HITCHCOCK-RED WILLOW- 456 PM MST SAT FEB 7 2015 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...014...015...016...079...080 AND 081... WINDS HAVE DECREASED AND RELATIVE HUMIDITIES HAVE BEGUN TO INCREASE. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Feb 6, 11:29 PM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Feb 6, 11:29 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1029 PM MST FRI FEB 6 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 230 PM MST FRI FEB 6 2015 A MOSTLY CLEAR SKY EXPECTED TONIGHT WITH PERHAPS SOME MID AND HIGH CLOUDS MOVING INTO THE NORTHERN 1/3 OF THE AREA (GENERALLY ALONG AND NORTH OF THE KS/NE BORDER) TOMORROW AFTERNOON. LOW TEMPERATURES TONIGHT IN THE LOW TO MID 30S. SHELTERED AREAS MAY SEE UPPER 20S. HIGH TEMPERATURES SATURDAY IN THE MID 70S TO LOW 80S. PREFERRED THE WARMER/HOTTER GFS 850MB TEMPERATURES AND MAV GUIDANCE. THIS IS SUPPORTED BY ECMWF 850MB TEMPS. THE PAST FEW DAYS I THOUGHT LOW 80S WOULDNT BE POSSIBLE. GOODLAND (BASED ON 4F WARMING AT 850MB...VERY LOW DEWPOINTS...DRY SOIL CONDITIONS AND DRY NORTHWEST WIND) COULD VERY WELL SEE THEIR ALL-TIME FEBRUARY HIGH OF 81...ANOTHER SITE THAT MAY REACH AN ALL-TIME HIGH IS TRIBUNE (81 DEGREES AS WELL) SEE LIST BELOW FOR DETAILS. SOME GUSTY WINDS ARE POSSIBLE NEAR THE KS/NE BORDER TOMORROW AFTERNOON. LOCAL WIND GUST PROGRAM SUGGESTING 30-35 MPH POSSIBLE NEAR MCCOOK. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 213 PM MST FRI FEB 6 2015 BENIGN WEATHER IS ANTICIPATED FOR MAJORITY OF THE EXTENDED FORECAST PERIOD. A COLD FRONT BRINGS COOLER...OR CLOSER TO NORMAL... TEMPERATURES WEDNESDAY. IN ADDITION...A DISTURBANCE ALOFT MAY BRING SOME PRECIPITATION. OTHER THAN WEDNESDAY...EXPECT A CONTINUATION OF WELL ABOVE NORMAL TEMPERATURES AND DRY WEATHER. BEGINNING SUNDAY THROUGH TUESDAY...WARM WEATHER PERSISTS BUT THE TRI- STATE REGION WILL NOT BE NEAR RECORD LEVELS AS OBSERVED TODAY AND FORECAST TOMORROW. A SLIGHT COOLING IS FORECAST SUNDAY AS NORTHWEST FLOW STRENGTHENS AND WEAK COLD AIR ADVECTION OCCURS. GUSTY WINDS SHOULD DEVELOP WITH DAYTIME MIXING. HOWEVER...A MEAGER BUMP IN DEWPOINTS AND COOLER TEMPERATURES SHOULD PRECLUDE MINIMAL RELATIVE HUMIDITIES FROM BEING ATTAINED. THEREFORE...CURRENTLY DO NOT BELIEVE CRITICAL FIRE WEATHER CONDITIONS WILL BE REACHED. SLIGHT WARMING IS FORECAST MONDAY AS SOUTH WINDS AND WARMER AIR ALOFT RETURNS. A WEAK TROUGH PASSES THROUGH MONDAY NIGHT...FORCING WARM AIR SOUTH ONCE AGAIN. AS A RESULT...FORECAST MAX TEMPERATURES TUESDAY TO BE 5-10 DEGREES COOLER. MOST NOTICEABLE CHANGE ARRIVES LATE TUESDAY NIGHT OR WEDNESDAY MORNING IN THE FORM OF A COLD FRONT. 850 MB TEMPERATURES CRASH ON THE ORDER OF 10-15 DEGREES C BEHIND THIS FRONT. MODEL RH FIELDS ALSO INDICATE DENSE CLOUD COVER SO DO NOT FORESEE A GREAT AMOUNT OF WARMING DURING DAYLIGHT HOURS. IN ADDITION...DEEP TROUGH CURRENTLY OVER THE PACIFIC OCEAN REACHES HIGH PRESSURE RIDGE CREST AND SPREADS IN WEDNESDAY AS IT WEAKENS. PRECIPITATION LIKELY DEVELOPS ALONG THE COLORADO FRONT RANGE BUT QUESTIONS REMAIN ON HOW FAR EAST THIS PRECIPITATION REACHES. AS WITH WEDNESDAY'S PRECIPITATION EVENT...A SURFACE HIGH PRESSURE INVADES THE HIGH PLAINS AT THE SAME TIME THE PRECIPITATION WOULD MOVE IN. THE MOST LIKELY SCENARIO IS THAT EAST COLORADO RECEIVES SOME LIGHT RAIN/SNOW DURING THE DAY WEDNESDAY BUT LITTLE TO NO ACCUMULATION OCCURS. LOCATIONS EAST OF THE COLORADO BORDER LIKELY REMAIN DRY WITH THIS DISTURBANCE. BEYOND WEDNESDAY...THE WARMING TREND BEGINS ONCE AGAIN AS THE HIGH PRESSURE RIDGE INTENSIFIES. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1029 PM MST FRI FEB 6 2015 VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. SOUTHWEST WINDS WILL SHIFT TO THE WEST AND INCREASE DURING THE DAY SATURDAY...WITH THE STRONGEST GUSTS AT KMCK (20-30KT). GUSTS WILL DIMINISH AROUND 00Z WITH LOSS OF DAYTIME HEATING. && .FIRE WEATHER... ISSUED AT 230 PM MST FRI FEB 6 2015 SATURDAY AFTERNOON...THERE WILL BE AN ELEVATED THREAT FOR FIRE GROWTH GENERALLY ALONG AND NORTH OF A LINE FROM BENKELMAN NEBRASKA TO NORTON KANSAS. IN THIS AREA WEST-NORTHWEST WINDS GUSTING 25 TO 35 MPH ARE POSSIBLE. RELATIVE HUMIDITY IS EXPECTED TO DROP AS LOW AS 12 PERCENT. OUTDOOR BURNING IS DISCOURAGED. && .CLIMATE... ISSUED AT 242 AM MST FRI FEB 6 2015 UNSEASONABLY WARM AIR WILL LIKELY BRING RECORD HIGH TEMPERATURES TO THE REGION SATURDAY...WITH SOME LOCATIONS POSSIBLY APPROACHING ALL TIME MONTHLY RECORDS. CURRENT DAILY HIGH TEMP RECORDS SATURDAY (FEB 7)... GOODLAND.....74 (1987) MCCOOK.......72 (1996) BURLINGTON...72 (1987) HILL CITY....71 (1996 AND PREVIOUS YEARS) COLBY........76 (2009) TRIBUNE......75 (1943) YUMA.........70 (1987) CURRENT FEBRUARY MONTHLY HIGH TEMP RECORDS... GOODLAND.....81 (02-28-2006 AND PREVIOUS YEARS) MCCOOK.......83 (02-23-1933 AND PREVIOUS YEARS) BURLINGTON...82 (02-11-1962) HILL CITY....86 (02-28-2006 AND PREVIOUS YEARS) COLBY........83 (02-12-1911) TRIBUNE......81 (02-20-1981) YUMA.........79 (02-12-1962 AND PREVIOUS YEARS) && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...RRH AVIATION...DR FIRE WEATHER...99 CLIMATE...DR
Hazardous weather outlook, Feb 6, 3:15 PM CST, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 215 PM MST FRI FEB 6 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 215 PM MST FRI FEB 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ON SATURDAY AFTERNOON THERE WILL BE AN ELEVATED THREAT FOR FIRE GROWTH ALONG AND NORTH OF A LINE FROM BENKELMAN NEBRASKA TO NORTON KANSAS. OUTDOOR BURNING IS DISCOURAGED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Kansas, 2015Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.